MAUDE Adverse Event Report: WILLIAM A. COOK AUSTRALIA, PTY LTD ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

WILLIAM A. COOK AUSTRALIA, PTY LTD ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G32532
Health Effect - Clinical Codes Paralysis (1997); Paraplegia (2448)
Date of Event 02/28/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The patient experienced an embolic event and woke up paralyzed, one day post treatment with a fenestrated device.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.No imaging was obtained to assist with the investigation.The work order for the lot ac1093890 was reviewed and appear complete and correct.The associated inspection records confirms that the device was manufactured to specification.The instructions for use (ifu) supplied with the device states the following: fluoroscopy should be used during introduction and deployment to confirm proper operation of the delivery system components, proper placement of the graft, and desired procedural outcome.Systemic anticoagulation should be used during the implantation procedure based on hospital and physician preferred protocol.If heparin is contraindicated, an alternative anticoagulant should be considered.The physician and patient (and/or family members) should review the risks and benefits when discussing this fenestrated endovascular device.Access vessel diameter (measured inner wall to inner wall) and morphology (minimal tortuosity, occlusive disease, and/or calcification) should be compatible with vascular access techniques and delivery systems of the profile of a 14 french to 22 french vascular introducer sheaths.Iliac conduits may be used to ensure the safe insertion of the introduction system.Vessels that are significantly calcified, occlusive, tortuous or thrombus-lined may preclude placement of the endovascular graft and/or may increase the risk of embolization/trauma.4.3 implant procedure: take care during manipulation of catheters, wires and sheaths within an aneurysm.Significant disturbances may dislodge fragments of thrombus, which can cause distal embolization.Embolization (micro and macro) with transient or permanent ischemia or infarction and neurologic local or systemic complications and subsequent attendant problems (e.G., confusion, stroke, transient ischemic attack, paraplegia, paraparesis, paralysis) are listed as potential adverse events.The risk document for zenith fenestrated aaa endovascular graft (us) was updated under change order to include the potential failure mode of "procedural complications" and the effect of failure of "spinal cord ischaemia" amongst other potential effects of failure.Based on the available information and the completed investigation, a definitive root cause for the event was not able to be determined.However, the most likely root cause for the reported adverse event is procedural complications, not related to the design or manufacturing process of the device.The ifu provided with the graft outlines embolization and neurologic local or systemic complications and subsequent attendant problems (e.G., paraplegia) as potential adverse events.
 
Event or Problem Description

Brand Name
ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
WILLIAM A. COOK AUSTRALIA, PTY LTD
95 brandl street
eight mile plains
brisbane QLD 4 113
AS  QLD 4113
Manufacturer (Section G)
WILLIAM A. COOK AUSTRALIA, PTY LTD
95 brandl street
eight mile plains
brisbane QLD 4 113
AS   QLD 4113
Manufacturer Contact
thejus baby
95 brandl street
eight mile plains
brisbane QLD 4-113
AS   QLD 4113
MDR Report Key13694072
Report Number9680654-2022-00004
Device Sequence Number19989438
Product Code MIH
UDI-Device Identifier10827002325323
UDI-Public(01)10827002325323(17)250118(10)AC1093890
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/18/2025
Device Model NumberG32532
Device Catalogue NumberZFEN-P-2-28-94-R
Device Lot NumberAC1093890
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/02/2022
Supplement Date Received by Manufacturer03/02/2022
Initial Report FDA Received Date03/08/2022
Supplement Report FDA Received Date06/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient Age66 YR
Patient SexMale